Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online


hi. i ve taken plan b last sunday, a few days after my periods and within 24hours of having unprotected sex. since then, i ve been spotting and having light to regular flow bleeding on intermittent basis. bright red, mostly, but this morning there s been some clots. should I be worried and consult with my gynecologist or is this normal?
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.
Emergency pill can alter the menstrual pattern.
It can prepone the bleeding, if you took the pill in the first half of the cycle.
So as you took the pill in the first half of the cycle, that might have led to withdrawal bleeding.
Emergency pill can also lead to side effects like intermenstrual spotting, pain abdomen etc.
This occurs due to hormonal imbalance.
For more details :
Usually these will subside soon.
If pills are taken repeatedly that can prolong the side effects.
There should be at least 2 months gap between two pills.
You wait and watch for few days, if the pain and spotting persists, better to consult gynecologist once and get examined.
Take care.
Answered: Thu, 31 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]

Related questions you may be interested in


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor